Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 33, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 7, 2002, 6:30 PM CDT for Jefferson County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2002, 6:30 PM CDT (23:30 UTC)
- Expired
- Apr 7, 2002, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Jefferson County, OK
The radar
The Altus AFB radar (KFDR), 107 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 072330 SVROKC OKC067-080015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 629 PM CDT SUN APR 7 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHERN OKLAHOMA * UNTIL 715 PM CDT * AT 629 PM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM ADDINGTON TO 9 MILES SOUTHWEST OF OSCAR...MOVING EAST NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE ADDINGTON...CORNISH...GRADY... OSCAR...RINGLING...SUGDEN AND WAURIKA HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 70 MPH ARE LIKELY WITH THIS LINE OF SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3428 9808 3391 9791 3396 9757 3428 9757 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 5:30 PM CDT, 1 hour earlier.
Area forecast discussion, Apr 7, 5:30 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 530 PM CDT SUN APR 7 2002 QUICK UPDATE TO EXPAND FFA. MESONET SHOWS RAINFALL TOTALS UP TO ARND 3 INCHES INTO SCNTRL OK. IN ADDITION LINE OF STG TO SVR TSTMS ACRS WRN N TX INTO SW OK WILL BE MOVING INTO SCNTRL OK LATER THIS EVENING. .OUN... OK...FLASH FLOOD WATCH TONIGHT ZONES OKZ031-032-OKZ040>043...OKZ046>048...OKZ050>052. TX...NONE.
In the hours before
Local storm report, Apr 7, 4:43 PM CDT, 1 hour 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
443 PM CDT SUN APR 07 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 2 N BOMARTON TX .88 INCH HAIL
04/07/02 BAYLOR REPORTED BY PUBLICLocal storm report, Apr 7, 5:19 PM CDT, 1 hour 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CDT SUN APR 07 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 2 E ARCHER CITY TX 1.00 INCH HAIL
04/07/02 ARCHER REPORTED BY SPOTTERThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:39 PM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Coal, Johnston, Love, Marshall | 3 hr |
| Apr 7, 6:31 PM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.